Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 21, 2021Conecuh County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 21, 2021, 5:15 PM CDT for Conecuh County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 5:15 PM CDT (22:15 UTC)
Expired
Aug 21, 2021, 6:00 PM CDT
In force
45 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County Conecuh County, AL

The radar

The Eglin Afb radar (KEVX), 129 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

377 
WWUS84 KMOB 212215
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
515 PM CDT Sat Aug 21 2021
 
ALZ056-059-212300-
Conecuh AL-Escambia AL-
515 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northeastern
Escambia and southeastern Conecuh Counties through 600 PM CDT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm over
Castleberry, or 10 miles southwest of Evergreen, moving east at 15
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Castleberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3125 8717 3140 8713 3138 8672 3108 8679
TIME...MOT...LOC 2215Z 287DEG 14KT 3130 8705 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:52 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 21, 3:52 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
352 PM CDT Sat Aug 21 2021

.NEAR TERM UPDATE /Now Through Sunday/...An upper level low pressure
system will remain centered over northern Virginia through
tonight with troughing extending southwest into the southeastern
states. The upper level low will then dance the Fujiwara with
Henri over the Mid-Atlantic, helping to pull Henri into the
northeastern U.S. on Sunday and pivoting the trough axis eastward.
An upper level high pressure system on its heels centered over
the ArkLaTex region will persist through the near term. This
continues to promote northerly to northwesterly flow aloft over
the area through Sunday. At the surface, high pressure remains
centered over the northern Gulf of Mexico through Sunday as it
weakens. Weak disturbances within the upper level flow round the
periphery of the trough/ridge pair, with our next one expected
this afternoon and evening with scattered to at times numerous
showers and thunderstorms are expected to develop over the area
this afternoon into early evening. PWATs remain in the 2.1 to 2.3
inch range, and afternoon SBCAPE/MLCAPE values will peak around
2,500/1,500j/kg respectively. This will support robust
thunderstorms development, and likewise, with relatively slow
moving convection, very heavy rainfall with storms. The main area
of concern this afternoon will be north of a line from Waynesboro
MS to Florala AL, where SPC has a marginal risk for severe
thunderstorms. DCAPE values remain rather low, only around 500 to
750j/kg, owing to a rather moist atmospheric column. This should
help preclude stronger wind gusts with storms, although extensive
water loading of updrafts with storm collisions could support a
stronger gust or two. The local area also remains in a marginal
risk for excessive rainfall today. By this evening, overall
convective coverage should decrease to mainly isolated over the
region. Highs this afternoon remain on track to reach the lower to
middle 90's, with lows tonight in the middle 70's. Heat indices
will range between 100 and 105 degrees. A High Risk of rip
currents remains in place through tonight due to remaining swell
from Hurricane Grace, high tidal ranges, and an outgoing tide
during the afternoon and evening.

Sunday will be rather similar to today, with the next upper level
disturbance moving slowly southward throughout the day, mainly
over the eastern portion of the forecast area. We therefore
anticipate scattered to perhaps numerous showers and thunderstorms
at times, with similar coverage to today. This will particularly
be the case further east as you head into the central FL panhandle
and south-central AL closer to the stronger section of the upper
level disturbance. SBCAPE/MLCAPE values will likely approach the
3,000/2,500j/kg range respectively, along with DCAPE values
around 1,000j/kg. The potential remains for gusty winds with
storms. PWATs remain high in the 2 to 2.4 inch range, continuing
to favor very heavy rainfall with thunderstorms and continue the
potential for nuisance flooding. Afternoon temperatures will
generally be in the lower to middle 90's, with heat indices in the
101 to 107 degree range. /22

&&

.SHORT TERM /Sunday night Through Tuesday night/...An amplified
pattern is noted in the height field aloft with the axis of an upper
level trof of low pressure aligned from the New England states to
the Carolinas Sunday night into Monday. It is this feature that
influences the poleward motion of tropical cyclone Henri, making
landfall and lifting up across the New England States, an area of
the CONUS that does not normally see such an occurrence. Southwest
of the upper trof, an upper level ridge of high pressure will be centered
over the ArkLaTex. Between these two upper level features, a mean
northerly flow aloft will be positioned atop a slow southward
moving surface pressure trof. Embedded mid-level impulses and the
surface trof would favor enough ascent within a deeply moist
environment for a north to south push of scattered storms Sunday
night from across the I-65 corridor to and off the coast. Stronger
storms pushing southward across the region could still produce
locally heavy rainfall, frequent lightning and brief strong and
gusty winds. The upper ridge builds and expands eastward across
the Lower MS River Valley early next week.

As discussed from the previous shift, forecasters continue to see
indications in the 21.12Z data that deep layer moisture decreases
somewhat for the start of next week as the upper ridge builds in
from the west. Even so, there is enough moisture in place and with
a weak surface pressure trough across our region along with
daytime heating and instability, a modest chance of storms remains
in the forecast Monday and Tuesday. Potentially likely along the
I-10 corridor both afternoons. Away from storms, heat indices
Monday could approach a range from 105 to 110. A heat advisory may
become required if these trends continue. A MODERATE rip current
risk remains in place through Monday night. /10

&&

.EXTENDED TERM /Wednesday Through Saturday/...Deep layer ridge is
forecast to be aligned from the Appalachians to TX Wednesday.
The ridge weakens slightly late in the week. On the southern
periphery of the ridge, an inverted pressure trough moves
west northwest across the FL Peninsula Thursday and up into the
southeast on Friday. Forecasters see no end in the hot and muggy
pattern with scattered to locally numerous showers and
thunderstorms developing each afternoon. /10

&&

.MARINE...A broad ridge of high pressure will remain in place over
the northern Gulf through early next week then weaken slightly by the
middle part of next week. A light to occasionally moderate
southwesterly to westerly flow will continue through Monday,
becoming southerly to southeasterly on Tuesday. Seas will remain
around 2 feet through Tuesday, increase to 3 to 4 feet Wednesday and
Thursday due to a southeasterly fetch. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 21, 4:05 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
405 PM CDT Sat Aug 21 2021

ALZ054-212145-
Wilcox AL-
405 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of central Wilcox
County through 445 PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Dannelly Reservoir, or 12 miles north of Camden, moving
southeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3222 8739 3222 8737 3220 8736 3220 8733
      3214 8728 3215 8727 3214 8725 3212 8726
      3212 8725 3210 8723 3208 8719 3205 8718
      3205 8701 3187 8712 3210 8749 3224 8740
      3224 8739
TIME...MOT...LOC 2104Z 299DEG 15KT 3217 8736

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 21, 4:34 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
434 PM CDT Sat Aug 21 2021

FLZ205-212215-
Okaloosa Inland FL-
434 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northern Okaloosa
County through 515 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Baker, or 9 miles northwest of Crestview, moving east
at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crestview, Baker and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3076 8679 3078 8679 3099 8670 3099 8639
      3060 8639
TIME...MOT...LOC 2134Z 286DEG 15KT 3086 8668

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 21, 4:45 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
445 PM CDT Sat Aug 21 2021

ALZ054-057-212230-
Wilcox AL-Butler AL-
445 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northern Butler and
east central Wilcox Counties through 530 PM CDT...

At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Pine Apple, or 18 miles southwest of Mosses,
moving southeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3196 8686 3196 8645 3189 8645 3165 8660
      3197 8703 3205 8697 3205 8686
TIME...MOT...LOC 2144Z 304DEG 13KT 3201 8692

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 21, 5:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
515 PM CDT Sat Aug 21 2021

ALZ056-059-212300-
Conecuh AL-Escambia AL-
515 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northeastern
Escambia and southeastern Conecuh Counties through 600 PM CDT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm over
Castleberry, or 10 miles southwest of Evergreen, moving east at 15
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Castleberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3125 8717 3140 8713 3138 8672 3108 8679
TIME...MOT...LOC 2215Z 287DEG 14KT 3130 8705

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:10 PM CDTSpecial Weather StatementMOBBaldwin65 min
Aug 20, 7:12 PM CDTSpecial Marine WarningMOB36 min
Aug 21, 10:48 AM CDTSpecial Marine WarningMOB87 min
Aug 21, 4:05 PM CDTSpecial Weather StatementMOBWilcox40 min
Aug 21, 4:45 PM CDTSpecial Weather StatementMOBButler45 min
Aug 21, 5:28 PM CDTSpecial Weather StatementMOBCovington47 min
Aug 21, 1:14 PM CDTAreal Flood AdvisoryMOBOkaloosa7 hr
Aug 21, 4:34 PM CDTSpecial Weather StatementMOBOkaloosa41 min
Aug 21, 5:27 PM CDTSpecial Weather StatementMOBOkaloosa48 min
Aug 21, 5:44 PM CDTAreal Flood AdvisoryMOBOkaloosa4 hr
Aug 21, 6:22 PM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr
Aug 21, 6:53 PM CDTSpecial Weather StatementMOBSanta Rosa67 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.